Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 14, 2005, 6:09 PM MST for Gila County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 6:09 PM MST (01:09 UTC)
- Expired
- Aug 14, 2005, 7:15 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 76 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 150113 FFWPSR AZC007-150315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 609 PM MST SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF GLOBE * UNTIL 815 PM MST * AT 604 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM NEARLY STATIONARY THUNDERSTORMS OVER THE WARNED AREA. RADAR RAINFALL ESTIMATES OF OVER ONE AND A HALF INCHES PER HOUR WERE INDICATED SOUTHWEST OF GLOBE IN THE PINAL CREEK BASIN WEST OF SIGNAL PEAK. SOME OF THESE FLOOD WATERS MAY AFFECT US ROUTE 60 SOUTHWEST OF GLOBE AND STATE ROUTE 77 SOUTH OF GLOBE. ROCK SLIDES HAVE ALSO BEEN REPORTED FROM PREVIOUS STORMS TO THE NORTHEAST OF GLOBE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INSPIRATION...MIAMI AND CLAYPOOL. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3323 11092 3323 11071 3346 11071 3348 11100 $$ ESTLE
1 follow-up statement
000 WGUS75 KPSR 150221 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 720 PM MST SUN AUG 14 2005 AZC007-150225- GILA AZ- 720 PM MST SUN AUG 14 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GILA COUNTY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FLASH FLOOD WARNING FOR SOUTH-CENTRAL GILA COUNTY. THUNDERSTORMS IN THE AREA HAVE BEEN DIMINISHING IN INTENSITY THE PAST HALF HOUR...AND FURTHER WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. HOWEVER...IT IS IMPORTANT TO REMEMBER THAT WASHES ARE LIKELY STILL FLOWING HEAVILY IN THE AREA IN AND AROUND THE GLOBE/MIAMI VICINITY... ALONG US HIGHWAYS 60 AND 70...AS WELL AS STATE HIGHWAYS 77 AND 88... AND WILL PROBABLY CONTINUE TO DO SO INTO THE EARLY EVENING HOURS. MOTORISTS SHOULD BE CAREFUL TO NOT CROSS FLOODED HIGHWAY DIPS OR LOW SPOTS. LAT...LON 3323 11092 3323 11071 3346 11071 3348 11100 $$ ESTLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:55 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 14, 2:55 PM MST, 3 hours 14 minutes before
AZZ020>028-CAZ030>033-150545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SUN AUG 14 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A COUPLE OF LOW PRESSURE SYSTEMS MOVING INTO REGION WILL RESULT IN A CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND MONDAY ACROSS SOUTH CENTRAL ARIZONA...AND PORTIONS OF SOUTHWEST ARIZONA. A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS IS ALSO POSSIBLE IN SOUTHEAST CALIFORNIA. A DRIER AND MORE STABLE AIRMASS WILL MOVE INTO THE REGION TUESDAY THROUGH SATURDAY...PRODUCING MOSTLY SUNNY AND WARMER WEATHER. HOWEVER A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS OF SOUTH CENTRAL ARIZONA. && .DISCUSSION... THE FLOW ALOFT IS BECOMING EVEN MORE DYNAMICAL TODAY AS A COUPLE OF SHORTWAVE FEATURES APPROACH THE AREA. THE FORMER UPPER LEVEL CENTRAL BAJA CA CUTOFF LOW WAS MOVING INTO SOUTHEAST AZ THIS MORNING...WHILE A LARGE PACIFIC TROF WILL APPROACH SOUTHERN CA LATER IN THE DAY. A SORT OF ONE TWO PUNCH SO TO SPEAK FOR OUR AZ FORECAST ZONES IN SOUTHWEST AND SOUTH CENTRAL AZ. THE FORMER BAJA CA CUTOFF LOW WAS MOVING INTO SOUTHEAST AZ (BEST SEEN IN THE VAPOR IMAGERY)...AND ADVECTING A MUCH HIGHER 700-500 MB THETA-E AIRMASS INTO SOUTH CENTRAL AZ. INCREASING JET DYNAMICS ACROSS THE EASTERN THIRD OF AZ WILL PROVIDE A CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY OVER MUCH OF SOUTH CENTRAL AND PARTS OF SOUTHWEST AZ THE REMAINDER OF THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS...SOME SEVERE...HAVE ALREADY BEEN ON THE UPSWING IN REMOTE PARTS OF WESTERN MARICOPA COUNTY. AS THE AIRMASS IN PARTS OF SOUTHWEST AND SOUTH CENTRAL AZ BECOMES NEARLY SATURATED THIS EVENING...THE PACIFIC LOW PRESSURE SYSTEM MOVING TOWARD SOUTHERN CA WILL SPREAD AND INCREASINGLY BROAD DIFLUENT UPPER LEVEL FLOW ACROSS MUCH OF AZ TONIGHT AND MONDAY MORNING TO CONTINUE THE RAIN CHANCES OVERNIGHT. DRYING AND A MORE STABLE AIRMASS FOLLOWS LATER MONDAY...TUESDAY... AND SUBSEQUENT DAYS...ALONG WITH WARMER AFTERNOON TEMPERATURES. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS MOST LIKELY TO EXPERIENCE STORM ACTIVITY WITHIN NEXT 12 HOURS ARE KIWA AND KPHX...LEAST LIKELY IS KIPL. STRONG BUT ISOLATED STORMS DEVELOPED SOUTH AND WEST OF THE PHOENIX METRO AREA BETWEEN 19Z-22Z. STORM DEVELOPMENT OVER YUMA AND LA PAZ COUNTIES IS LIKELY TO CONTINUE EARLY IN THE TAF PERIOD...THEREBY THREATENING KBLH AND KYUM. CONDITIONS ARE STILL CONDUCIVE FOR STORMS TO AFFECT KPHX AND KIWA BETWEEN 00Z-06Z WITH A STRAY SHOWER OR THUNDERSTORM POSSIBLE DURING THE LATE NIGHT AND MORNING HOURS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ
Hazardous weather outlook, Aug 14, 6:02 AM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST SUN AUG 14 2005 AZZ020>028-CAZ030>033-150100- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 602 AM MST (602 AM PDT) SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM FROM THE NORTHERN GULF OF CALIFORNIA IS MOVING TOWARD ARIZONA TODAY AND WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON AND TONIGHT MAINLY TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAIN WITH AN INCREASING POSSIBILITY OF FLASH FLOODING ESPECIALLY SOUTHEAST AND EAST OF PHOENIX EASTWARD ACROSS SOUTHERN GILA COUNTY WHERE MUDSLIDES ARE ALSO POSSIBLE. STRONG GUSTY DAMAGING WINDS ARE ALSO POSSIBLE WITH SOME OF THE THUNDERSTORMS...AS WELL AS BLOWING DESERT DUST WITH A SUDDEN REDUCTION IN VISIBILITY. IF YOU GET CAUGHT IN A DUST STORM...PULL OFF THE ROAD AS FAR AS POSSIBLE...PUT YOUR VEHICLE IN PARK...TURN YOUR LIGHTS ALL THE WAY OFF...AND TAKE YOUR FOOT OFF THE BRAKE. STAY AWAY FROM FLOODED ROADS EVEN IF YOU THINK IT IS ONLY A SMALL AMOUNT OF WATER. THE DEPTH OF THE WATER MAY BE GREATER THAN YOU THINK...AND RUNNING WATER HAS GREAT FORCE. TURN AROUND AND FIND A SAFE WAY TO GET TO YOUR DESTINATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE SOUTH BY MONDAY AFTERNOON. HOWEVER...ROADS MAY STILL BE FLOODED WITH WATER RUNNING IN NORMALLY DRY WASHES AND CREEKS MAINLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:47 PM MST | Flash Flood Warning | PSR | La Paz | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.